Alert archive / Hawaii / High Surf Warnings in 2017

High Surf Warning 14, NWS Honolulu, HI

November 18, 2017Kauai County, Hawaii

NWS Honolulu, HI issued this high surf warning at Nov 18, 2017, 4:34 PM HST for Kauai County, Hawaii. It took effect at Nov 19, 2017, 6:00 AM HST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 4:34 PM HST (02:34 UTC)
In effect from
Nov 19, 2017, 6:00 AM HST
Expired
Nov 20, 2017, 3:18 AM HST
In force
21 hr
Issued by
NWS Honolulu, HI

County Kauai County, HI

The radar

The South Kauai radar (PHKI), 20 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 2.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2017-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2017-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

212 
WHHW40 PHFO 190234 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
434 PM HST SAT NOV 18 2017

...HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU AND KAUAI 
STARTING SUNDAY MORNING... 
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF OAHU MOLOKAI 
MAUI AND THE BIG ISLAND STARTING SUNDAY MORNING...

.AN INCOMING NORTH SWELL WILL ARRIVE ON KAUAI AS EARLY AS DAYBREAK
SUNDAY, AND QUICKLY SPREAD DOWN THE ISLAND CHAIN. THE SWELL IS
EXPECTED TO PEAK LATE SUNDAY OR EARLY MONDAY, BEFORE TRENDING DOWN
INTO MIDWEEK.

HIZ001>003-191430-
/O.NEW.PHFO.SU.W.0014.171119T1600Z-171121T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
434 PM HST SAT NOV 18 2017

...HIGH SURF WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
MONDAY FOR NORTH FACING SHORES...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY. 

* SURF...ALONG NORTH FACING SHORES, SURF WILL RISE TO 20 TO 25
  FEET.

* TIMING...WARNING LEVEL SURF IS EXPECTED BY MID DAY SUNDAY, WITH
  PEAK VALUES EXPECTED LATE SUNDAY OR EARLY MONDAY, BEFORE
  BEGINNING TO TREND DOWNWARD.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES, VERY STRONG BREAKING WAVES, AND STRONG
  LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY
  IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF, SIGNIFICANT SHOREBREAK, AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. ALWAYS HEED 
LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT, DO NOT GO 
OUT.

&&

$$

HIZ007>009-012-013-017>020-025-191430-
/O.NEW.PHFO.SU.Y.0048.171119T1600Z-171121T0400Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
434 PM HST SAT NOV 18 2017

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
MONDAY FOR NORTH FACING SHORES...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY.

* SURF...ON OAHU, MOLOKAI AND MAUI, SURF ALONG NORTH FACING SHORES
  WILL RISE TO 18 TO 22 FEET. ON THE BIG ISLAND, SURF ALONG NORTH
  FACING SHORES WILL RISE TO 12 TO 18 FEET.

* TIMING...SURF WILL REACH ADVISORY LEVELS SUNDAY MORNING FOR THE
  SMALLER ISLANDS, AND BY MIDDAY ON THE BIG ISLAND. SURF WILL PEAK 
  LATE SUNDAY OR EARLY MONDAY, BEFORE BEGINNING TO TREND DOWNWARD.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE BREAK,
  AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT
  AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS, SWIMMERS, AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY
OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. WHEN IN DOUBT, DO 
NOT GO OUT.

&&

$$
3 follow-up statements
362 
WHHW40 PHFO 191313
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 AM HST SUN NOV 19 2017

...HIGH SURF WARNING IN EFFECT FOR THE NORTH FACING SHORES OF 
NIIHAU AND KAUAI...
...HIGH SURF ADVISORY IN EFFECT FOR THE NORTH FACING SHORES OF 
OAHU MOLOKAI MAUI AND THE BIG ISLAND...

.A LARGE NORTH SWELL WILL BE SPREADING DOWN THE ISLAND CHAIN
THIS MORNING. THE SWELL IS EXPECTED TO PEAK LATE THIS AFTERNOON 
OR THIS EVENING, BEFORE TRENDING DOWN THROUGH MONDAY NIGHT.

HIZ001>003-200215-
/O.CON.PHFO.SU.W.0014.171119T1600Z-171121T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
313 AM HST SUN NOV 19 2017

...HIGH SURF WARNING REMAINS IN EFFECT TO 6 PM HST MONDAY...

* SURF...ALONG NORTH FACING SHORES, 20 TO 25 FEET.
  

* TIMING...WARNING LEVEL SURF IS EXPECTED THIS MORNING, PEAKING
  LATE THIS AFTERNOON OR THIS EVENING, BEFORE SUBSIDING THROUGH 
  MONDAY NIGHT.
 
* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES, VERY STRONG BREAKING WAVES, AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF, SIGNIFICANT SHOREBREAK, AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. ALWAYS HEED
LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT, DO NOT GO
OUT.

&&

$$

HIZ007>009-012-013-017>020-025-200215-
/O.CON.PHFO.SU.Y.0048.171119T1600Z-171121T0400Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
313 AM HST SUN NOV 19 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT TO 6 PM HST MONDAY...

* SURF...ON OAHU, MOLOKAI AND MAUI, SURF ALONG NORTH FACING SHORES
  WILL REACH 18 TO 22 FEET. ON THE BIG ISLAND, SURF ALONG NORTH 
  FACING SHORES WILL RISE TO 12 TO 18 FEET. 

* TIMING...SURF WILL REACH ADVISORY LEVELS BY MID MORNING FOR THE
  SMALLER ISLANDS, AND BY MIDDAY FOR THE BIG ISLAND. SURF WILL
  PEAK LATE THIS AFTERNOON OR THIS EVENING, BEFORE SUBSIDING
  THROUGH MONDAY NIGHT. 

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE 
  BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS, SWIMMERS, AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY
OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. WHEN IN DOUBT, DO
NOT GO OUT.

&&

$$
045 
WHHW40 PHFO 200127
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST SUN NOV 19 2017

...HIGH SURF WARNING IN EFFECT FOR THE NORTH FACING SHORES OF
NIIHAU AND KAUAI... 
...HIGH SURF ADVISORY IN EFFECT FOR THE NORTH
FACING SHORES OF OAHU MOLOKAI MAUI AND THE BIG ISLAND...

.THE CURRENT LARGE NORTH SWELL WILL GRADUALLY START TO TREND DOWN
TONIGHT THROUGH MONDAY. SURF ALONG NORTH FACING SHORES OF KAUAI 
WILL REMAIN AT WARNING LEVELS THROUGH TONIGHT BEFORE 
TRANSITIONING TO ADVISORY LEVELS MONDAY. OTHERWISE, ADVISORY LEVEL
SURF ALONG THE NORTH FACING SHORES OF OAHU, MOLOKAI, MAUI, AND 
THE BIG ISLAND WILL REMAIN THROUGH MONDAY. 

HIZ001>003-201430-
/O.CON.PHFO.SU.W.0014.000000T0000Z-171121T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
327 PM HST SUN NOV 19 2017

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SURF...ALONG NORTH FACING SHORES, 20 TO 25 FEET TONIGHT,
  LOWERING TO 15 TO 20 FEET MONDAY.

* TIMING...WARNING LEVEL SURF IS EXPECTED THROUGH TONIGHT, THEN
  WILL TREND DOWN TO ADVISORY LEVEL SURF MONDAY, BEFORE SUBSIDING
  MONDAY NIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES, VERY STRONG BREAKING WAVES, AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF, SIGNIFICANT SHOREBREAK, AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. ALWAYS HEED
LIFEGUARD ADVICE AND KNOW YOUR LIMITS. WHEN IN DOUBT, DO NOT GO
OUT.

&&

$$

HIZ007>009-012-013-017>020-025-201430-
/O.CON.PHFO.SU.Y.0048.000000T0000Z-171121T0400Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
327 PM HST SUN NOV 19 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SURF...ON OAHU, MOLOKAI AND MAUI, SURF ALONG NORTH FACING SHORES
  WILL BE 18 TO 22 FEET TONIGHT, AND LOWER TO 12 TO 18 FEET
  MONDAY. ON THE BIG ISLAND, SURF ALONG NORTH FACING SHORES WILL
  BE 12 TO 18 FEET TONIGHT, AND LOWER TO 10 TO 15 FEET MONDAY. 

* TIMING...SURF WILL BEGIN TO TREND DOWN EARLY MONDAY MORNING,
  KEEPING ADVISORY LEVEL SURF THROUGH MONDAY AFTERNOON BEFORE 
  SUBSIDING MONDAY NIGHT. 

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE 
  BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS, SWIMMERS, AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY
OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. WHEN IN DOUBT, DO
NOT GO OUT.

&&

$$
529 
WHHW40 PHFO 201318
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 AM HST MON NOV 20 2017

...HIGH SURF ADVISORY IN EFFECT FOR THE NORTH FACING SHORES OF 
NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND...

.THE SUBSIDING PROCESS WITH THE NORTH SWELL HAS STARTED. THIS
TREND WILL CONTINUE THROUGH TONIGHT.

HIZ001>003-210230-
/O.CAN.PHFO.SU.W.0014.000000T0000Z-171121T0400Z/
/O.EXA.PHFO.SU.Y.0048.000000T0000Z-171121T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
318 AM HST MON NOV 20 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

* SURF...SURF ALONG NORTH FACING SHORES WILL BE 15 TO 20 FEET 
  THIS MORNING, LOWERING TO 10 TO 14 FEET LATE THIS AFTERNOON. 

* TIMING...SURF WILL BE TRENDING LOWER THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE 
  BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS, SWIMMERS, AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY
OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. WHEN IN DOUBT, DO
NOT GO OUT.

&&

$$

HIZ007>009-012-013-017>020-025-210230-
/O.CON.PHFO.SU.Y.0048.000000T0000Z-171121T0400Z/
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
318 AM HST MON NOV 20 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...SURF WILL BE 15 TO 20 FEET THIS MORNING, LOWERING TO 10  
  TO 14 FEET LATE THIS AFTERNOON.

* TIMING...SURF WILL BE TRENDING LOWER THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES, SHORE 
  BREAK, AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS, SWIMMERS, AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY
OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. WHEN IN DOUBT, DO
NOT GO OUT.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 18, 3:40 PM HST, 54 minutes earlier.

Area forecast discussion, Nov 18, 3:40 PM HST, 54 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
340 PM HST Sat Nov 18 2017

.SYNOPSIS...
A cool northerly flow will increase tonight as a weak front
currently over Kauai passes over Oahu this evening, Maui County
overnight, then across the Big Island early Sunday. Showers along
the weak front will be focused mainly across northern facing
slopes. The cool northerly flow will persist through Tuesday as a
stalled cutoff low sits far northeast of the state. Trade winds
will gradually return on Wednesday and will likely become breezy
and gusty on Thanksgiving as the strong high pressure settles
north of the state.

&&

.DISCUSSION...
A weak front is currently moving across Kauai, though a rather
cool northerly flow has already developed across the state. The
front dropped generally between one quarter to one inch of
rainfall along north facing slopes of Kauai today, and while a few
showers popped up along the terrain of Oahu, sea breeze driven
interior clouds produced little to no rainfall on Maui County and
the Big Island. Temperatures were running a few degrees below
normal today in the northerly flow.

A cooler northerly flow will settle over the islands tonight and
Sunday as the front moves through. The front should be clear of
Kauai by sundown, and as the weak feature passes over Oahu then
Maui County overnight, showers will be focused across north
facing terrain, though a few showers will likely spread leeward.
The cloud band will be dissipating as it reaches the Big Island
early Sunday morning. A cool airmass will move in behind the
front, with dew points dropping into the upper 50s. As a result,
low and high temps will be running around 5 degrees below normal,
causing daytime highs to struggle to top 80. On Sunday, the GFS
and ECMWF show precipitable water plummeting to around three
quarters of an inch, which is about 60 percent of normal. Thus,
expect minimal showers along north facing slopes.

In addition, strong winds will continue across the high summits of
the Big Island through the weekend. Westerly winds peak tonight
then trend down late Sunday, and a High Wind Warning is in effect
for the summits through Sunday afternoon. We will also monitor the
summit of Haleakala for possible advisory level winds later
tonight.

Minor changes are expect heading into the work week. A cool
northerly flow will persist as the front's parent low, currently
sitting about 700 miles to the north-northeast of the state is
replaced by another surface low dropping into the established
longwave trough over the eastern North Pacific. We will likely see
a couple of weak and shallow moisture bands dropping over the
state and delivering light rainfall to north facing slopes, while
leeward areas remain rather dry. Temps will remain around 3 to 5
degrees below normal near sea level, meaning overnight lows in
the low to mid 60s and daytime highs around 80.

Winds will gradually shift toward a trade wind direction on
Wednesday then build on Thanksgiving. The above mentioned surface
low to the northeast of the state will lift away from the region
on Wednesday, allowing an area of high pressure move north of the
state. This will result in building northeasterly trade winds. The
high will settle closer to the islands on Thanksgiving, likely
leading to breezy and gusty northeasterly trades into next
weekend.

&&

.AVIATION...
A weak front will continue to move south over the island chain,
reaching Maui County late tonight. Most of the showers associated
with the front are along the southeast shore of Kauai and through
the Kauai Channel as of 0130Z. Improving conditions are expected
over Kauai within the next few hours, and AIRMET SIERRA for
mountain obscuration will likely be able to dropped over Kauai by
the routine issuance at 0400Z.

For Oahu, expect clouds and showers to start focusing along the
mountains with northern exposure in the next few hours,
introducing periods of MVFR CIGS/VIS. AIRMET SIERRA for mountain
obscuration is likely to become necessary over Oahu at that time,
and for Maui County later tonight as the front continues to moves
south.

A cooler, drier airmass and a moderate north flow will continue
to fill in behind the front. Most of the smaller islands should
see predominately VFR conditions tomorrow. Northern portions on
the Big Island could see periods of MVFR CIGS/VIS tomorrow from
any clouds and showers associated with the weak front.

&&

.MARINE...
A low pressure system and its associated cold front will be the
primary weather feature impacting the islands over the next couple
of days. Northerly winds with the system will remain below Small
Craft Advisory (SCA) levels, but will result in different areas of
terrain acceleration, such as through the Kaulakahi Channel today
and tonight and the Hamakua Coast and near South Point on Sunday.
Moderate trades are expected to return Tuesday and Wednesday, and
may approach SCA levels at that time in the windier locations.

The fetch from the low will bring a rising north swell to the
north shores beginning tonight, peaking Sunday into Monday, and
then begin to trend down Tuesday and Wednesday. Advisory level
surf is expected for most areas exposed to the north swell, with
warning level surf likely for Kauai. A High Surf Warning has been
posted for Kauai and Niihau, and a High Surf Advisory for Oahu,
Molokai, Maui and the Big Island, beginning Sunday morning. This
swell will bring seas in excess of 10 ft to exposed waters, so an
SCA has also been posted for waters.

Another low in the Gulf of Alaska will provide the source for the
next northerly swell which is expected to reach the islands as
early as Wednesday night with similar heights as the swell
expected tomorrow. This swell could bring near warning level surf
for Thanksgiving before easing into the weekend.

South facing shores will continue at small levels through the weekend
in response to recent activity across the southern Pacific.

See the latest collaborative nearshore and swell forecast for Oahu
for more details on the surf at: www.prh.noaa.gov/hnl/pages/SRF.php

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory from 6 AM Sunday to 6 PM HST Monday for north
facing shores of Oahu, Molokai, Maui and the Big Island.

High Surf Warning from 6 AM Sunday to 6 PM HST Monday for north
facing shores of Niihau and Kauai.

High Wind Warning until 6 PM HST Sunday for Big Island Summits.

Small Craft Advisory from 6 AM Sunday to 6 PM HST Monday for
all waters except Maalaea Bay and areas south and west of the Big
Island.

&&

Public...Wroe
Aviation...Eaton
Marine...M Ballard

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:25 PM HSTSmall Craft AdvisoryHFO16 days
Nov 18, 4:34 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao71 hr

Nearby

High Surf Warnings in Hawaii, 2017Every high surf warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.